Alert archive / Indiana / Flash Flood Warnings in 2020
Flash Flood Warning 12, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Mar 19, 2020, 8:32 PM EDT for Dubois County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 8:32 PM EDT (00:32 UTC)
- Expired
- Mar 19, 2020, 10:48 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted.
774
WGUS53 KLMK 200032
FFWLMK
INC037-200330-
/O.NEW.KLMK.FF.W.0012.200320T0032Z-200320T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
832 PM EDT Thu Mar 19 2020
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Dubois County in south central Indiana...
* Until 1130 PM EDT.
* At 831 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Around half an inch of rain has
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Jasper, Huntingburg, Ferdinand, Holland, Birdseye, Celestine, Saint
Marks, Millersport, Bretzville and Mentor.
Additional rainfall amounts of half an inch to an inch are possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3834 8707 3848 8668 3825 8668 3825 8679
3820 8680 3820 8707
FLASH FLOOD...RADAR INDICATED
$$
SSC1 follow-up statement
601
WGUS73 KLMK 200248
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1048 PM EDT Thu Mar 19 2020
INC037-200255-
/O.CAN.KLMK.FF.W.0012.000000T0000Z-200320T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubois IN-
1048 PM EDT Thu Mar 19 2020
...THE FLASH FLOOD WARNING FOR DUBOIS COUNTY IS CANCELLED...
The heavy rain has ended. There is no immediate threat for flash
flooding at this time. Please continue to heed any remaining road
closures. Additional heavy rainfall will be possible overnight into
early Friday morning, which could result in additional flash
flooding.
LAT...LON 3834 8707 3848 8668 3825 8668 3825 8679
3820 8680 3820 8707
$$
SSCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 8:26 PM EDT, 6 minutes earlier.
Area forecast discussion, Mar 19, 8:26 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
826 PM EDT Thu Mar 19 2020
.Mesoscale Update...
Issued at 825 PM EDT Thu Mar 19 2020
Have canceled the Tornado Watch for a large portion of central KY
and the Louisville Metro counties in Indiana. Any near-term severe
threat should be confined mainly north of the Ohio River and
especially north of a line from Owensboro KY to Madison IN. Storms
are certainly quick to spin with such impressive wind fields,
particularly very impressive low level shear. 0-1 km shear is 40 kts
with ESRH in excess of 300 m2/s2. However, a lack of instability is
evident in shallow storm tops and very limited lightning activity
thus far. Will continue the Tornado Watch for the areas mentioned
previously, but reassess in the next 60-90 minutes on the severe
threat.
&&
.Short Term...(This evening through Friday)
Issued at 335 PM Thu Mar 19 2020
...Potential for severe storms and flooding rains tonight...
Deep southwest flow over the Mississippi and Ohio Valleys as the
region sits between longwave troughing over the West Coast and
robust ridging over the Gulf of Mexico. Current LVX radar shows a
broad area of moderate showers, associated with the surface warm
front, moving out of our area and into OH(IO!). Regional
observations show a warming trend (BWG 74/64F at 19Z) behind this
warm front with dew points on the rise as central KY and southern
Indiana become better situated within the warm sector. Recent upper
air analysis shows 60KT LLJ now positioned over SE MO, which will
continue to pump moisture rich air over the region (PWAT > 1.50").
Jetting aloft and strong isentropic ascent will result in ample
buoyancy in the mid levels, and warming surface temperatures will
aid in destabilizing the lower levels. CAPE and shear values
continue to support the idea of severe weather potential beginning
later this afternoon and through tonight, especially in areas west
of I-65 and north of the Parkways. Low LCLs and high values of
effective SRH also suggest tornadoes are possible. Hi-res guidance
shows a pre-frontal boundary almost stalling along and just west of
the Ohio River tonight, which could allow for training cells and an
increased risk of flash flooding. Convective cells during this time
frame will be efficient rainers as evidenced from the long, skinny
CAPE with deep moisture according to model soundings. Storm total
QPF is 1 to 2 inches with 6-hr FFG guidance ranging from 1 to 3
inches. Flash Flood Watch has thusly been issued and remains valid
from 20/00Z until 20/12Z.
Severe potential begins to wane after 20/06Z. Hi-res guidance
suggests the pre-frontal line of showers/storms moving west to east
through the CWA Friday morning. Dry air begins to advect in at the
mid levels before the actual cold front moves in Friday afternoon.
Slight chance of storms exists along the afternoon cold front with
hail being the main hazard of concern. But again...slight chance.
Friday morning with start of mild with temps ranging in the mid 60s.
Continued strong SW flow with gusts in the 20-30mph range will push
afternoon max temps into the low to mid 70s.
.Long Term...(Friday night through Thursday)
Issued at 255 PM EDT Thu Mar 19 2020
Dry and chilly weather is expected Friday night through Saturday
night as a 1039mb sfc high makes its way east across the Great
Lakes. Highs on Saturday will struggle to get out of the 40s, with
lows each night just either side of the freezing mark. In spite of
some trees being in early bloom, we will not include any
frost/freeze mention or headlines as our Kentucky agricultural
partners do not see the growing season far enough along yet.
Weak southern stream disturbance on Sunday could touch off some
light precip across the area. Better dynamics to the north and
better moisture availability to the south could leave the Ohio
Valley in a bit of a gap, so POPs only in the chance category. We'll
be dry most of Monday, with seasonable temperatures as another area
of high pressure slides across the Great Lakes.
Main weather feature next week is a progressive but fairly vigorous
wave that phases in the northern and southern streams Tuesday and/or
Tuesday night. This system could bring stronger storms or heavy
rain, especially across southern Kentucky, but still a ways off to
work out the finer details. Zonal flow and a Pacific air mass will
bring a mild end to the week.
&&
.Aviation...(00Z TAF Issuance)
Issued at 740 PM EDT Thu Mar 19 2020
Waves of showers and storms will continue to spread northeast ahead
of a cold front this evening and overnight. Lightning has been
sparse so far due to limited instability, however. So storms will be
more isolated until after midnight into the early morning hours of
Friday when stronger forcing arrives. Ceilings should be generally
VFR until after 06-09z Fri whenever heavier showers and sct storms
could reduce ceilings and vsbys. Gusty southwesterly winds will also
continue tonight, with a substantial 45-50 kt LLJ at 2kft.
The actual front will not sweep through until the afternoon hours on
Friday, with winds veering westerly by midday and then northwesterly
behind the front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 8 AM EDT /7 AM CDT/ Friday for
INZ076>079-083-084-089>092.
KY...Flash Flood Watch until 8 AM EDT /7 AM CDT/ Friday for
KYZ023>040-045-061.
&&
Mesoscale...EBW
Short Term...CG
Long Term...RAS
Aviation...EBWHazardous weather outlook, Mar 19, 3:41 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 341 PM EDT Thu Mar 19 2020 KYZ041>043-046>049-053>057-062>067-070>078-081-082-201945- Fayette-Bourbon-Nicholas-Washington-Mercer-Jessamine-Clark-Larue- Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 341 PM EDT Thu Mar 19 2020 /241 PM CDT Thu Mar 19 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. As a strong low pressure system approaches the Ohio Valley today and tonight from the west, isolated thunderstorms are expected with strong storms and perhaps isolated severe storms possible. Some of these storms will produce brief heavy rainfall, lightning, and gusty surface winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of scattered showers and some thunder will continue until a strong cold front moves through the region Friday afternoon and evening. Even outside of thunderstorms, winds could gust in the 30 to 40 mph range. With the afternoon rains, small hail could fall as well. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of heavy rainfall and strong wind gusts to the National Weather Service today through Friday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>040-045-061-201945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Nelson-Butler- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Bardstown, and Morgantown 341 PM EDT Thu Mar 19 2020 /241 PM CDT Thu Mar 19 2020/ ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH FRIDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. As a strong low pressure system approaches the Ohio Valley today and tonight from the west, isolated thunderstorms are expected with strong or severe storms and heavy rainfall tonight. Storms late tonight could produce localized wind damage, high rainfall rates that could lead to isolated flash flooding, lightning, and even isolated tornadoes. One to two inches of total rainfall is expected through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of scattered showers and some thunder will continue until a strong cold front moves through the region Friday afternoon and evening. Even outside of thunderstorms, winds could gust in the 30 to 40 mph range. With the afternoon rains, small hail could fall as well. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of severe weather and heavy rainfall/flooding to the National Weather Service today through Friday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/RAS
In the hours before
Special weather statement, Mar 19, 6:11 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
511 PM CDT Thu Mar 19 2020
KYZ071-072-192245-
Warren-Simpson-
511 PM CDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SIMPSON AND
SOUTHWESTERN WARREN COUNTIES...
At 510 PM CDT, a strong thunderstorm was located 11 miles southwest
of Memphis Junction, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Bowling Green, Memphis Junction, Mount Victor, Crestmoor, Woodburn,
Matlock, Alvaton, Rich Pond, Rockfield and Petros.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3675 8667 3681 8671 3681 8670 3684 8669
3688 8663 3688 8661 3689 8662 3703 8642
3686 8630
TIME...MOT...LOC 2210Z 237DEG 39KT 3681 8662
EBWSpecial weather statement, Mar 19, 6:30 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
530 PM CDT Thu Mar 19 2020
KYZ071>073-192300-
Warren-Simpson-Allen-
530 PM CDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
SOUTHWESTERN ALLEN AND SOUTH CENTRAL WARREN COUNTIES...
At 530 PM CDT, a strong thunderstorm was located over Portland,
moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Black Jack, Clare, Geddes, Mcelroy Ford, Petroleum, Alonzo, Chapel
Hill, Pope, Butlersville and Trammel.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3665 8659 3665 8662 3668 8664 3686 8635
3667 8623 3665 8632 3665 8651 3664 8654
3664 8655 3663 8656
TIME...MOT...LOC 2230Z 239DEG 35KT 3666 8652
EBWSpecial weather statement, Mar 19, 6:41 PM EDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Louisville KY 541 PM CDT Thu Mar 19 2020 KYZ071-073-074-192315- Warren-Allen-Barren- 541 PM CDT Thu Mar 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEN... SOUTHEASTERN WARREN AND WEST CENTRAL BARREN COUNTIES... At 541 PM CDT, a strong thunderstorm was located 7 miles southeast of Three Springs, moving northeast at 30 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Allen Springs, Pondsville, Greenhill, Settle, Yesse, Raley Ford, Halifax, Claypool, Alvaton and Gainesville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Louisville. LAT...LON 3681 8631 3689 8638 3705 8616 3687 8605 TIME...MOT...LOC 2241Z 241DEG 27KT 3686 8632 EBW
Special weather statement, Mar 19, 6:56 PM EDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Louisville KY 556 PM CDT Thu Mar 19 2020 KYZ073>075-192330- Monroe-Allen-Barren- 556 PM CDT Thu Mar 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...CENTRAL ALLEN AND SOUTHERN BARREN COUNTIES... At 555 PM CDT, a strong thunderstorm was located near Scottsville, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Scottsville, Fountain Run, Dry Fork, Rodemer, Oak Forest, West Fork, Maynard, Austin, Tracy and Lamb. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3664 8621 3681 8631 3691 8585 3675 8578 TIME...MOT...LOC 2255Z 249DEG 32KT 3676 8626 JDG
Special weather statement, Mar 19, 7:54 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
754 PM EDT Thu Mar 19 2020
KYZ054-064>066-076-077-200030-
Metcalfe-Marion-Taylor-Casey-Adair-Green-
754 PM EDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREEN...SOUTHEASTERN
MARION...CENTRAL TAYLOR...CASEY...NORTHEASTERN METCALFE AND NORTHERN
ADAIR COUNTIES...
At 753 PM EDT/653 PM CDT/, a strong thunderstorm was located 9 miles
southwest of Greensburg, moving northeast at 45 mph.
Winds in excess of 35 mph are possible with this storm.
Locations impacted include...
Liberty, Campbellsville, Greensburg, Peytons Store, Pickett, Lawhorn
Hill, Absher, Node, Fry and South Campbellsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3702 8561 3718 8571 3753 8487 3742 8485
3732 8471
TIME...MOT...LOC 2353Z 243DEG 55KT 3714 8557
JDGSpecial weather statement, Mar 19, 8:18 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
818 PM EDT Thu Mar 19 2020
INZ083-084-200045-
Crawford-Dubois-
818 PM EDT Thu Mar 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUBOIS AND NORTHWESTERN
CRAWFORD COUNTIES...
At 817 PM EDT, a strong thunderstorm was located near Dale, moving
east at 35 mph.
Winds in excess of 35 mph are possible with this storm.
Locations impacted include...
Huntingburg, Ferdinand, Holland, Birdseye, Riceville, Saint Marks,
Bretzville, Mentor, Eckerty and Wickliffe.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3840 8665 3840 8659 3827 8657 3826 8665
3826 8668 3825 8673 3822 8704 3830 8707
TIME...MOT...LOC 0017Z 257DEG 30KT 3826 8698
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:18 PM EDT | Special Weather Statement | LMK | Dubois | 27 min |
| Mar 19, 8:55 PM EDT | Special Weather Statement | LMK | Orange | 50 min |
| Mar 19, 9:39 PM EDT | Areal Flood Advisory | LMK | Orange | 3 hr |
| Mar 19, 9:43 PM EDT | Special Weather Statement | LMK | Scott, Washington | 47 min |
| Mar 19, 10:52 PM EDT | Special Weather Statement | LMK | Clark | 23 min |
| Mar 20, 3:15 AM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange | 30 min |
| Mar 20, 3:24 AM EDT | Flash Flood Warning | LMK | Dubois, Orange | 3 hr |
| Mar 20, 3:32 AM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 28 min |
| Mar 20, 3:50 AM EDT | Severe Thunderstorm Warning | LMK | Washington | 25 min |
| Mar 20, 4:29 AM EDT | Special Weather Statement | LMK | Jefferson | 16 min |
| Mar 20, 4:33 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 12 min |
Nearby
Flash Flood Warnings in Indiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.